Thunderstorm Wind, Caddo
- When
- August 1, 6:25 PM CST
- Where
- Caddo County, 0.57 mi E of Ft Cobb
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 35.100, -98.430
Time and location are approximated.
Scattered thunderstorms across northern Oklahoma produced isolated severe wind gusts during the early evening of the 1st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered thunderstorms across northern Oklahoma produced isolated severe wind gusts during the early evening of the 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 1, 5:19 PM CST, 1 hour 6 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 619 PM CDT Sat Aug 1 2020 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 250 PM CDT Sat Aug 1 2020 Very pleasant conditions currently thanks to a modified polar airmass. This will be reinforced through tonight and tomorrow as a secondary surface high moves down the central plains. Some showers and thunderstorms are being observed along this front across north central KS, and could make their way into northern OK by tonight. Higher PoPs are anticipated for tomorrow afternoon through early Monday morning mainly across portions of western OK and adjacent north TX within WAA and northerly flow regime on the eastern periphery of the upper ridge. Any stronger storms, however, should remain over the TX panhandle. && .LONG TERM... (Sunday night through next Friday) Issued at 250 PM CDT Sat Aug 1 2020 Most of the extended period will be dominated by northwest flow aloft as an upper ridge holds over the southwestern US. This will lead to a continuation of below normal temperatures and at least occasional storm chances as disturbances track around the periphery of the ridge. Precipitation chances appear highest across western and northern Oklahoma closer to convection moving off the higher terrain to our west, especially through midweek. Later in the week, the upper ridge is forecast to expand eastward, which should favor northern and eastern Oklahoma more for thunderstorm activity. This will also lead to increasing temperatures late in the week into the weekend, with highs returning to the 90s for most of the area with 100s for portions of southwest Oklahoma and western north Texas. && .AVIATION... (00Z TAFS) Issued at 601 PM CDT Sat Aug 1 2020 VFR conditions and north winds generally less than 12kt. are expected through the daytime Sunday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 87 64 83 / 10 0 10 10 Hobart OK 66 92 66 86 / 0 20 30 20 Wichita Falls TX 67 93 67 89 / 0 0 20 10 Gage OK 62 88 61 84 / 0 20 30 20 Ponca City OK 65 84 60 82 / 20 0 0 10 Durant OK 67 93 67 89 / 0 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....08 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 1150 AM CDT Sat Aug 1 2020 OKZ004>048-050>052-TXZ083>090-021700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1150 AM CDT Sat Aug 1 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated thunderstorms are possible in northern Oklahoma this evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Periodic thunderstorm chances are expected Sunday through much of next week. The greatest chances currently appear to be Tuesday night and Wednesday night. Widespread severe storms are unlikely, but a few strong to severe storms are possible through the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
700 PM CDT Sat Aug 1 2020
OKZ007-020030-
Grant OK-
700 PM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR western Grant County Until 730 PM
CDT...
AT 659 PM CDT, a strong thunderstorm was located near Wakita, moving
south at 25 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
LAT...LON 3699 9785 3668 9782 3669 9811 3670 9811
3697 9808
TIME...MOT...LOC 2359Z 357DEG 24KT 3691 9797
WRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 715 PM CDT Sat Aug 1 2020 OKZ007-012-020045- Garfield OK-Grant OK- 715 PM CDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield and southeastern Grant Counties Until 745 PM CDT... AT 713 PM CDT, a strong thunderstorm was located near Medford, moving south at 40 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Locations impacted include... Medford, Pond Creek and Jefferson. LAT...LON 3684 9791 3689 9777 3665 9755 3651 9799 TIME...MOT...LOC 0013Z 350DEG 34KT 3678 9779 WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 717 PM CDT Sat Aug 1 2020 OKZ005-010-011-020045- Major OK-Woodward OK-Woods OK- 717 PM CDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major...east central Woodward and southeastern Woods Counties Until 745 PM CDT... AT 713 PM CDT, a strong thunderstorm was located 5 miles south of Waynoka, moving south at 40 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Locations impacted include... Waynoka and Bouse Junction. LAT...LON 3658 9899 3659 9881 3625 9873 3631 9901 TIME...MOT...LOC 0013Z 350DEG 34KT 3650 9891 WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 725 PM CDT Sat Aug 1 2020 OKZ004-009-010-020100- Woodward OK-Harper OK-Ellis OK- 725 PM CDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward...south central Harper and north central Ellis Counties Until 800 PM CDT... AT 722 PM CDT, a strong thunderstorm was located near Fort Supply, moving south at 40 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Locations impacted include... Woodward, Fargo, Fort Supply and Tangier. LAT...LON 3660 9963 3663 9941 3631 9931 3630 9962 TIME...MOT...LOC 0022Z 350DEG 34KT 3655 9951 WR
The Altus AFB radar (KFDR), 96 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
3 thunderstorm wind. Local standard time, as filed.
Time and location are approximated.
Tree downed and limbs on roadway. Time estimated by radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, August 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 915875, 915876, 915877.